Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 34, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 4, 2019, 6:00 PM CDT for Goodhue County, Minnesota; Pepin County, Pierce County, Wisconsin. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2019, 6:00 PM CDT (23:00 UTC)
- Expired
- Jun 4, 2019, 6:45 PM CDT
- In force
- 45 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Goodhue County, MN, Pepin County, WI, Pierce County, WI
The radar
The La Crosse radar (KARX), 109 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 12:45 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
| Jun 4, 4:56 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 11.0 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1070 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
461
WUUS53 KMPX 042300
SVRMPX
MNC049-WIC091-093-042345-
/O.NEW.KMPX.SV.W.0034.190604T2300Z-190604T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Twin Cities/Chanhassen MN
600 PM CDT Tue Jun 4 2019
The National Weather Service in The Twin Cities has issued a
* Severe Thunderstorm Warning for...
East central Goodhue County in southeastern Minnesota...
Pepin County in west central Wisconsin...
Southeastern Pierce County in west central Wisconsin...
* Until 645 PM CDT.
* At 600 PM CDT, a severe thunderstorm was located near Stockholm, or
13 miles northwest of Wabasha, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Durand, Pepin, Plum City, Stockholm, Frontenac, Wacouta,
Bellechester, Arkansaw, Porcupine, Frontenac State Park, Central
Point and Ella.
This includes U.S. Highway 61 between mile markers 82 and 86.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4460 9200 4458 9203 4447 9206 4441 9209
4445 9224 4445 9243 4437 9244 4437 9256
4469 9237 4468 9176 4460 9176
TIME...MOT...LOC 2300Z 270DEG 26KT 4453 9221
HAIL...1.00IN
WIND...60MPH
$$
ETA1 follow-up statement
842
WWUS53 KMPX 042327
SVSMPX
Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
627 PM CDT Tue Jun 4 2019
MNC049-WIC093-042337-
/O.CAN.KMPX.SV.W.0034.000000T0000Z-190604T2345Z/
Goodhue MN-Pierce WI-
627 PM CDT Tue Jun 4 2019
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL GOODHUE AND
SOUTHEASTERN PIERCE COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
west central Wisconsin.
LAT...LON 4454 9204 4454 9207 4468 9206 4468 9176
4460 9176 4460 9200 4458 9203
TIME...MOT...LOC 2327Z 270DEG 26KT 4453 9193
$$
WIC091-042345-
/O.CON.KMPX.SV.W.0034.000000T0000Z-190604T2345Z/
Pepin WI-
627 PM CDT Tue Jun 4 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTHEASTERN PEPIN COUNTY...
At 627 PM CDT, a severe thunderstorm was located near Durand, or 12
miles northeast of Wabasha, moving east at 30 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Durand and Arkansaw.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4454 9204 4454 9207 4468 9206 4468 9176
4460 9176 4460 9200 4458 9203
TIME...MOT...LOC 2327Z 270DEG 26KT 4453 9193
HAIL...0.75IN
WIND...60MPH
$$
ETAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 3:42 PM CDT, 2 hours 18 minutes earlier.
Area forecast discussion, Jun 4, 3:42 PM CDT, 2 hours 18 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 342 PM CDT Tue Jun 4 2019 .SHORT TERM...(This evening through Wednesday night) Issued at 300 PM CDT Tue Jun 4 2019 A remnant MCV lasted through the morning and was reinvigorated by late morning as it encountered an increasingly moist and unstable airmass. Since, thunderstorms have intensified and expanded across the area with strong winds produced by the strongest storms. For the remainder of the evening, this first round of showers and thunderstorms will continue working through southern MN and western WI over the next few hours. Despite modest shear profiles in the area, a very unstable airmass has developed strong cold pools with the strongest cells, which has lead to strong downbust winds. New development is already underway across the eastern Dakotas and far western MN, in response to destabilization along the surface trough/frontal boundary. So, expect the second round of showers and thunderstorms to move through mainly from 8PM through 1AM from west to east, with a few showers lingering across eastern MN and western WI overnight. Dry high pressure from the north will move in overnight through tomorrow morning, meaning dry and pleasant weather will set in for tomorrow and tomorrow night. .LONG TERM...(Thursday through Tuesday) Issued at 300 PM CDT Tue Jun 4 2019 The longer term trends continue to focus warmer conditions early in the period with sharp cooling following a trough later in the weekend and early next week. Upper level ridging will provide generally warm and dry conditions to the region, Thursday and lingering through Friday night. Large area of high pressure will remain nearly stationary over the Great Lakes allowing for rather pleasant conditions. Temperatures are expected to range some 5 degrees above normal for a change. Later Saturday and Sunday, a southern stream trough will lift northeast ahead a deeper western CONUS trough across the central Mississippi River valley. This should lift deeper moisture north ahead of the trough and surface front over the Dakotas. This front will move east and move through the region Sunday into Monday. Clouds and shower threat will hold temperatures in the 70s for Sunday. Northwest flow becomes established once again into early next week with even cooler temperatures expected, trending about 5 degrees below normal. The deterministic models draw in another trough and surface cold front through the region around Tuesday of next week, along with the chance of showers and thunderstorms. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday) Issued at 207 PM CDT Tue Jun 4 2019 Main issue is thunderstorms moving across central MN. These storms will continue moving SE roughly at 25 knots, so main changes to the TAFs were to move up the start time. Also, increased NW winds in tempo groups. Winds will be generally southerly, except if a storm is in the vicinity, in which case the wind will likely be northwesterly or northerly. The front itself is seeing convective initiation across South Dakota, so another round of showers and storms is still possible later tonight along the front. KMSP...Expect thunder to reach MSP by 4PM but latest trends indicate diminishing wind threat as outflow boundary has out run the storms. Still think a switch to northwest winds of around 25 knots is briefly possible shortly before the storms arrive. /OUTLOOK FOR KMSP/ Thu...VFR. Wind S 5-10 kts. Fri-Sat...VFR. Wind SE 5-10 kts. Sun...Chance MVFR/TSRA. Wind SE 5-10 kts becoming NW. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. && SHORT TERM...SPD LONG TERM...DWE AVIATION...SPD
Hazardous weather outlook, Jun 4, 10:06 AM CDT, 7 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 1006 AM CDT Tue Jun 4 2019 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 051515- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 1006 AM CDT Tue Jun 4 2019 This Hazardous Weather Outlook is for portions of central and southern Minnesota...and west central Wisconsin. .DAY ONE...Today and Tonight Scattered thunderstorms are expected this afternoon and tonight. Some of the storms could be severe, with damaging winds being the primary threat, followed by large hail. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Area rivers will continue to run high through the rest of the week with ongoing flooding expected to persist. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation may be needed this afternoon and tonight.
In the hours before
Local storm report, Jun 4, 5:20 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
520 PM CDT TUE JUN 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND GST NORTHFIELD 44.45N 93.17W
06/04/2019 M75 MPH RICE MN TRAINED SPOTTER
&&
LSLocal storm report, Jun 4, 5:22 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
522 PM CDT TUE JUN 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG FARIBAULT 44.30N 93.29W
06/04/2019 RICE MN LAW ENFORCEMENT
8 INCH TREE DOWN, REPORTED BY DISPATCH.
&&
CCSSpecial weather statement, Jun 4, 5:37 PM CDT, 23 minutes before
Special Weather Statement National Weather Service Twin Cities/Chanhassen MN 537 PM CDT Tue Jun 4 2019 MNZ065-073-074-042315- Brown-Renville-Redwood- 537 PM CDT Tue Jun 4 2019 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN REDWOOD...NORTH CENTRAL BROWN AND SOUTH CENTRAL RENVILLE COUNTIES... At 537 PM CDT, a strong thunderstorm was located over Redwood Falls, moving east at 25 mph. Winds in excess of 30 mph and nickel size hail are possible with this storm. Locations impacted include... Redwood Falls, Fairfax, Morgan, Franklin, Morton, North Redwood and Redwood Falls Airport. This includes U.S. Highway 71 between mile markers 70 and 84. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 4450 9525 4460 9516 4457 9471 4436 9482 TIME...MOT...LOC 2237Z 288DEG 23KT 4453 9510 SPD
Local storm report, Jun 4, 5:39 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
539 PM CDT TUE JUN 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 PM TSTM WND GST 2 SW GENEVA 43.80N 93.30W
06/04/2019 M60 MPH FREEBORN MN TRAINED SPOTTER
&&
CCSLocal storm report, Jun 4, 5:40 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
540 PM CDT TUE JUN 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0534 PM TSTM WND GST 1 WSW GENEVA 43.82N 93.29W
06/04/2019 M60 MPH FREEBORN MN TRAINED SPOTTER
&&
CCSSpecial weather statement, Jun 4, 5:59 PM CDT, 1 minute before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
559 PM CDT Tue Jun 4 2019
MNZ093-042330-
Freeborn-
559 PM CDT Tue Jun 4 2019
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT FREEBORN COUNTY...
At 558 PM CDT, strong thunderstorms were clustered over Hayward, or
near Albert Lea, moving southeast at 35 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Albert Lea, Clarks Grove, Glenville, Geneva, Emmons, London,
Hollandale, Hayward, Twin Lakes, Conger, Manchester and Myrtle.
This includes the following highways...
Interstate 35 between mile markers 1 and 23.
Interstate 90 between mile markers 147 and 173.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in The Twin Cities.
LAT...LON 4373 9357 4385 9324 4384 9306 4382 9304
4381 9305 4350 9305 4350 9354
TIME...MOT...LOC 2258Z 322DEG 29KT 4367 9324
CTGThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 11:04 AM CDT | Special Weather Statement | MPX | Douglas | 26 min |
| Jun 4, 11:08 AM CDT | Severe Thunderstorm Warning | MPX | Douglas | 37 min |
| Jun 4, 11:44 AM CDT | Special Weather Statement | MPX | Douglas | 31 min |
| Jun 4, 12:01 PM CDT | Severe Thunderstorm Warning | MPX | Douglas, Pope, Stevens | 29 min |
| Jun 4, 12:06 PM CDT | Special Weather Statement | MPX | Todd | 24 min |
| Jun 4, 12:09 PM CDT | Special Weather Statement | MPX | Stevens | 21 min |
| Jun 4, 12:27 PM CDT | Severe Thunderstorm Warning | MPX | Douglas, Pope | 33 min |
| Jun 4, 12:35 PM CDT | Special Weather Statement | MPX | Stearns | 25 min |
| Jun 4, 12:41 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Pope, Stearns, Swift | 34 min |
| Jun 4, 12:56 PM CDT | Special Weather Statement | MPX | Stearns | 34 min |
| Jun 4, 1:00 PM CDT | Special Weather Statement | MPX | Chippewa | 30 min |
| Jun 4, 1:09 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Pope, Stearns | 51 min |
| Jun 4, 1:21 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa | 24 min |
| Jun 4, 1:44 PM CDT | Severe Thunderstorm Warning | MPX | Meeker, Stearns | 46 min |
| Jun 4, 1:47 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Lac qui Parle, Renville, Yellow Medicine | 43 min |
| Jun 4, 1:52 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi | 23 min |
| Jun 4, 2:23 PM CDT | Severe Thunderstorm Warning | MPX | Benton, Mille Lacs, Sherburne | 52 min |
| Jun 4, 2:28 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Meeker | 32 min |
| Jun 4, 2:50 PM CDT | Severe Thunderstorm Warning | MPX | Renville, Sibley | 40 min |
| Jun 4, 2:55 PM CDT | Severe Thunderstorm Warning | MPX | McLeod, Meeker, Renville | 50 min |
| Jun 4, 3:17 PM CDT | Severe Thunderstorm Warning | MPX | Renville, Sibley | 28 min |
| Jun 4, 3:34 PM CDT | Severe Thunderstorm Warning | MPX | Carver, McLeod, Renville, Sibley | 41 min |
| Jun 4, 3:58 PM CDT | Severe Thunderstorm Warning | MPX | Nicollet, Sibley | 32 min |
| Jun 4, 4:09 PM CDT | Special Weather Statement | MPX | Ramsey, Washington | 51 min |
| Jun 4, 4:11 PM CDT | Special Weather Statement | MPX | Carver, Dakota | 49 min |
| Jun 4, 4:13 PM CDT | Severe Thunderstorm Warning | MPX | Carver, Le Sueur, Nicollet, Rice, Scott, Sibley | 32 min |
| Jun 4, 4:33 PM CDT | Severe Thunderstorm Warning | MPX | Redwood, Renville, Yellow Medicine | 27 min |
| Jun 4, 4:38 PM CDT | Tornado Warning | MPX | Dakota, Scott | 26 min |
| Jun 4, 4:47 PM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Dakota, Goodhue, Le Sueur, Rice, Steele and 1 more | 28 min |
| Jun 4, 4:48 PM CDT | Special Weather Statement | MPX | Lac qui Parle | 87 min |
| Jun 4, 4:53 PM CDT | Severe Thunderstorm Warning | MPX | Redwood, Renville, Yellow Medicine | 37 min |
| Jun 4, 4:59 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Goodhue, Scott | 31 min |
| Jun 4, 5:03 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Goodhue | 27 min |
| Jun 4, 5:11 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Goodhue, Le Sueur, Rice, Steele, Waseca | 34 min |
| Jun 4, 5:18 PM CDT | Tornado Warning | MPX | Goodhue | 15 min |
| Jun 4, 5:27 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Goodhue, Washington | 33 min |
| Jun 4, 5:27 PM CDT | Tornado Warning | MPX | Goodhue | 33 min |
| Jun 4, 5:30 PM CDT | Severe Thunderstorm Warning | MPX | Yellow Medicine | 45 min |
| Jun 4, 5:35 PM CDT | Severe Thunderstorm Warning | MPX | Freeborn, Steele, Waseca | 25 min |
| Jun 4, 5:37 PM CDT | Special Weather Statement | MPX | Redwood | 38 min |
| Jun 4, 5:42 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Goodhue, Rice, Steele | 33 min |
| Jun 4, 5:59 PM CDT | Special Weather Statement | MPX | Freeborn | 31 min |
| Jun 4, 6:17 PM CDT | Special Weather Statement | MPX | McLeod, Sibley | 28 min |
| Jun 4, 6:20 PM CDT | Special Weather Statement | MPX | Brown | 25 min |
| Jun 4, 6:24 PM CDT | Special Weather Statement | MPX | Yellow Medicine | 36 min |
| Jun 4, 6:41 PM CDT | Special Weather Statement | MPX | Nicollet | 34 min |
| Jun 4, 6:48 PM CDT | Severe Thunderstorm Warning | MPX | Faribault, Martin | 14 min |
| Jun 4, 6:57 PM CDT | Flash Flood Warning | MPX | Lac qui Parle, Yellow Medicine | 4 hr |
| Jun 4, 5:13 PM CDT | Severe Thunderstorm Warning | MPX | Pierce, Saint Croix | 32 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2019Severe Thunderstorm Warnings in Minnesota, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.